MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL MULTIPLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL MULTIPLASMA SET
Model Number 82700
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Taps and rdf show that there were two centrifuge pressure high alerts during plasma collection (one at the beginning, one at the end).Trima displayed notification to verify the plasma volume due to the cps high alerts.Signals in the level sensors following the first cps alert indicate that a possible occlusion or pump header misload may have contributed to the alert and cannot be ruled out for contributing to the higher than expected plasma volume.Regardless, trima did display verify plasma volume messages due to the alerts during the procedure.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that following an apheresis plasma collection on the trima device, the collection measured 937ml, which was over the limit for this collection and more plasma volume was collected than expected.They had more than one person verify the weight, conversion, and tares to ensure it was done appropriately.Predicted volume was 825 ml.Measured volume was 937ml.Tbv is 5389 x 15% tbv = 808.35 ml - 109 ac = 709 ml total volume collected.Full patient (donor) identifier: (b)(6).Patient age is not available at this time.The donor experienced no adverse effects from this procedure.The disposable set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the disposable lot query was performed for lot 2009112130 and no similar reported occurrences were received against this lot to date.Root cause: a definitive root cause of the excessive plasma collection could not be determined.Possible causes include but are not limited to: occlusion due to pump header misload or an unidentified manufacturing error.Plasma pump misload preventing tubing occlusion.Inaccurate pumping due to stack-up of pump tolerances.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6 and h10.Investigation :the predicted volume was 825 ml and the measured volume was 937 l, a 13.6% difference.Analysis of the taps report and run data file found there were two centrifuge pressure high alerts during the plasma collection (one at the beginning, one at the end).The trima displayed notification to verify the plasma volume due to the cps high alerts.Signals in the level sensors following the first cps alert indicate that a possible occlusion or pump header misload may have contributed to the alert and cannot be ruled out for contributing to the higher than expected plasma volume.Regardless, the trima did display verify plasma volume messages due to the alerts during the procedure.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.2 and h.10.Investigation: total plasma collected: 937 ml - 123 ml (ac in plasma bag) = 814 ml, which is greater than 15% tbv (5389 ml x 15% tbv = 808.35 ml).Investigation is in process.A follow up report will be provided.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL MULTIPLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10809358
Report Number1722028-2020-00499
Device Sequence Number19470121
Product Code GKT
UDI-Device Identifier05020583827004
UDI-Public05020583827004
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number82700
Device Catalogue Number82700
Device Lot Number2009112130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer12/30/2020
02/19/2021
03/08/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date01/14/2021
03/01/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight79